Ask an expert
Question

14 Nov 2008

The Mirena
Hello there, I am becoming worried about myself. I am 43 years old and the past year or so I have put on about 15kgs. I had the Mirena fitted about 2 years ago. Could this be the reason? I have always been slim and now I look awful with a huge flabby tummy, fat arms an dimply thighs. I feel better in myself, I rarely get headaches not like whilst I was on the Pill. I do not get periods anymore with the Mirena but the weight gain is starting to make me depressed. Please advise me what I should do. Thanks
Answer 345 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is unlikely that 15 kg of weight gain is due to the Mirena. More likely that it is age related. There is a reason why the term 'middle aged spread ' is used. A strict diet and exercise plan would help.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9439 votes
No
68% - 20038 votes
Vote